Florida, 2025

Hail and Damaging Winds in Florida, March 25, 2025

March 25, 2025 · NWS MFL · 6 events in 1 county or zone

A cold frontal boundary and mid-level shortwave moved across South Florida on March 25th bringing the potential for showers and isolated thunderstorms. When adding the Atlantic sea breeze and favorable conditions for strong winds and hail, the best potential for showers and storm was the east coast metropolitan area, especially Miami-Dade County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A cold frontal boundary and mid-level shortwave moved across South Florida on March 25th bringing the potential for showers and isolated thunderstorms. When adding the Atlantic sea breeze and favorable conditions for strong winds and hail, the best potential for showers and storm was the east coast metropolitan area, especially Miami-Dade County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 25, 11:23 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 25, 11:23 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1223 PM EDT Tue Mar 25 2025

...New SHORT TERM, AVIATION, MARINE...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1213 PM EDT Tue Mar 25 2025

Scattered showers and a few thunderstorms will be likely across
portions of southeast Florida this afternoon as a cold front and mid-
level shortwave move across the region. Satellite imagery already
shows the boundary sitting over our area as we remain in the warm
sector, while activity has been firing all morning across east
central Florida.

MFL's 12Z sounding and MIA ACARS data already show favorable
parameters for strong, damaging winds and small hail, especially
given stout SBCAPE, MUCAPE and DCAPE values in the 1000-2000 J/kg
range, mid- level lapse rates > 6 C/kg, mid-level temperatures <
-10C, and the freezing level sitting just below 13000 ft. PWATs are
also climbing, with sounding readings of 1.1 inches. Most high-res
models have activity increasing after 3PM and lasting through the
evening hours, with the earlier activity concentrated over areas
south of Alligator Area, then propagating northward through the
evening.

There will also be a low-end threat of flooding rain with this event
across the East Coast metro areas given the potential for showers
and storms to become pinned by the Atlantic sea-breeze. There's
medium-to-high confidence that we could get least half an inch with
some of these showers, but HREF LPMM shows some isolated areas
having up to 3-4 inches of rain if convection gets pinned for a
prolonged period of time.

Shower activity will gradually decrease overnight as the front
and shortwave exit the region, but a few isolated showers could
pop up between nightfall and midnight. Lingering moisture will
provide for a second round of showers Wednesday as daytime heating
peaks in the early afternoon hours. POP grids will keep 20-30
percent coverage, highest towards areas south of I-75 where the
best moisture pool is shown on models.

Temperatures today will again reach the mid to 80s as southerly flow
persists. Evening lows will also remain on the warmer side with low
to mid 60s inland, and upper 60s to around 70 near the coasts.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 308 AM EDT Tue Mar 25 2025

Moving into Wednesday night, any lingering light showers will make
their exit into the waters. A large body of surface high pressure
will build in over the southeastern CONUS, with upper-level ridging,
to bring the return of a drier air mass and near seasonal
temperatures to wrap up the week. The trough's exit will allow for
northeasterly air flow to cool afternoon temperatures back into the
upper 70s to low 80s on Thursday and Friday. The week will conclude
with stable conditions, but as the high begins to slide into the
western Atlantic, winds will pick up as we move into the weekend.
Winds will strengthen on Friday and Saturday with the potential for
sustained easterly winds to reach 12-18KT and gusts up to 25 mph.

Looking into the weekend, long term model ensembles show with the
exit of the surface high and ridge, this may allow for the approach
of a shortwave trough and our next round of activity. The latest
model guidance does not show much rainfall with this trough, but
there will be considerate low-level moisture available (PWATs 1.4-
1.6") to support a chance for light showers (30-40%) on the Sunday.
Weekend high temperatures are forecast to be in the low to mid-80s
across the region. Moving into the new week, an approaching body of
low pressure and associative cold front from the central CONUS may
bring our next round of showers, but significant model variation
only allows low confidence in the forecast at this time.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM EDT Tue Mar 25 2025

Periods of sub-VFR conditions this afternoon possible for East
Coast sites as scattered showers and thunderstorms push through
the area. There's a low-end severe threat with any potential
thunderstorms, including gusty winds and small hail. Winds ahead
of the convective period will remain out of the south/southeast,
becoming light and variable overnight.

&&

.MARINE...
Issued at 1213 PM EDT Tue Mar 25 2025

A mid-level shortwave is expected to pass through the coastal waters
today, bringing chances of showers and isolated thunderstorms.
Expect brief periods of rough seas and gusty winds with the
strongest storms. High pressure builds back in north of the Gulf
Wednesday through the rest of the week, keeping rain chances near
zero. Winds and seas will remain less than headline criteria through
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            68  83  68  81 /  30  20  10   0
West Kendall     64  86  65  84 /  30  20   0   0
Opa-Locka        66  84  67  83 /  30  20  10   0
Homestead        66  83  67  81 /  20  20  10   0
Fort Lauderdale  66  80  68  79 /  40  20  10   0
N Ft Lauderdale  66  81  68  79 /  40  20   0   0
Pembroke Pines   67  85  68  82 /  40  20  10   0
West Palm Beach  65  81  66  80 /  40  20   0   0
Boca Raton       65  82  67  81 /  40  20   0   0
Naples           63  83  63  84 /  10  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....JAS
AVIATION...ATV
Hazardous weather outlook, Mar 25, 9:14 AM EST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1014 AM EDT Tue Mar 25 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1014 AM EDT Tue Mar 25 2025

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Today and tonight.

Fog: Locally dense fog could reduce visibilities to below 1/4 of a
mile across portions of metro and inland Broward county through
noontime today. Make sure to exercise caution during your commutes.

Thunderstorms: a few strong to severe thunderstorms are possible
this afternoon. Main hazards will include lightning, gusty winds,
large hail, and localized heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms are possible Wednesday as a frontal boundary
lingers over the state.

Rip current risk could increase again towards the end of the week
into next weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Local storm report, Mar 25, 1:05 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
205 PM EDT Tue Mar 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     Hail             3 SSE Naranja           25.49N 80.41W
03/25/2025  E0.25 Inch       Miami-Dade         FL   NWS Employee

            Off-duty NWS employee reports quarter inch
            diameter hail, downed small tree limbs and
            branches, and water ponding on roads along
            SW 137th Ave near Homestead Air Reserve
            Base.

&&

RAG
Local storm report, Mar 25, 1:09 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
209 PM EDT Tue Mar 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     Hail             2 E Homestead           25.48N 80.43W
03/25/2025  E0.75 Inch       Miami-Dade         FL   Public

            Public reported hail up to the size of
            pennies at the Homestead RaceTrac gas
            station on SW 312th St.

&&

RAG
Special weather statement, Mar 25, 1:11 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Tue Mar 25 2025

FLZ074-173-251845-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
211 PM EDT Tue Mar 25 2025

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 245 PM EDT...

At 211 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Liberty City, or over Miami, moving east
at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gladeview, Westview, El Portal, Fiu North Campus, Bay Harbor Islands,
Biscayne Park, Surfside, Downtown Miami, North Miami, Miami Shores,
Miami Springs, Opa-Locka, West Little River, Saint Thomas University,
Liberty City, Miami, Marlins Park, Allapattah, Golden Glades, and
Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2587 8012 2577 8013 2581 8014 2582 8018
      2581 8019 2578 8018 2576 8013 2576 8014
      2577 8019 2576 8018 2574 8015 2574 8026
      2585 8031 2592 8028 2593 8012 2590 8013
      2591 8014
TIME...MOT...LOC 1811Z 251DEG 7KT 2582 8022

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hadi
Local storm report, Mar 25, 1:14 PM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
214 PM EDT Tue Mar 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     2 W Naranja             25.52N 80.46W
03/25/2025                   Miami-Dade         FL   Trained Spotter

            Trained spotter reported downed tree limbs,
            a damaged fence, and pea-sized hail near SW
            167 Ave and SW 264 St.

&&

RAG
Special weather statement, Mar 25, 1:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Tue Mar 25 2025

FLZ073-074-173-251900-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
228 PM EDT Tue Mar 25 2025

...Strong thunderstorms will impact portions of central Miami-Dade
County through 300 PM EDT...

At 228 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from The Hammocks to near
The Redland. Movement was northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Westchester, Richmond West, Fountainbleau, Richmond Heights, Country
Walk, Kendale Lakes, Tamiami Fairgrounds, Homestead General Airport,
Fiu South Campus, Zoo Miami, Westwood Lakes, The Hammocks, The
Redland, Kendall West, Inlikita, Olympia Heights, West Kendall,
Intersection Krome And Kendall Drive, Miccosukee Resort, and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2578 8032 2579 8048 2565 8062 2550 8063
      2549 8051 2561 8039 2567 8032
TIME...MOT...LOC 1828Z 224DEG 23KT 2567 8044 2557 8054

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Hadi
Special weather statement, Mar 25, 1:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
245 PM EDT Tue Mar 25 2025

FLZ072-074-172-173-251915-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
245 PM EDT Tue Mar 25 2025

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 315 PM EDT...

At 244 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Golden Glades, or near Miami Gardens,
moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hallandale, Aventura, Fiu North Campus, Bay Harbor Islands, Biscayne
Park, Pembroke Park, Hollywood Downtown, Golden Beach, Surfside,
North Miami, North Miami Beach, Miami Gardens, West Park, Ives
Estates, Hard Rock Stadium, Hollywood, Golden Glades, Bal Harbour,
Ojus, and Sunny Isles Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2585 8014 2586 8014 2588 8013 2589 8015
      2587 8017 2591 8026 2604 8024 2604 8011
      2592 8012 2593 8012 2593 8013 2590 8013
      2591 8014 2589 8013 2591 8012 2591 8011
      2590 8011
TIME...MOT...LOC 1844Z 219DEG 8KT 2592 8019

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Hadi

The radar

The Miami radar (KAMX), 11 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
March 25, 1:45 PM EST
Where
Miami-Dade County, 2 mi W of Naranja to 1.93 mi W of Naranja
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
25.520, -80.462

A trained spotter reported downed tree limbs and a damaged fence after a thunderstorm passed through the area. Wind speed estimated based upon damage.

Hail, Miami-Dade

When
March 25, 1:46 PM EST to 2:01 PM EST
Where
Miami-Dade County, 1.1 mi E of Leisure City to 1.15 mi E of Leisure City
Measured
1 in hail
Reported by
Social Media
Coordinates
25.478, -80.412

Social media report of quarter sized hail ongoing for 15 minutes near the intersection of Campbell Drive and SW 137th Avenue in Homestead.

Hail, Miami-Dade

When
March 25, 1:48 PM EST
Where
Miami-Dade County, 0.9 mi N of Leisure City
Measured
1 in hail
Reported by
Public
Coordinates
25.493, -80.430

A member of the public in Leisure City reported hail to the size of quarter dollars covering his yard.

Hail, Miami-Dade

When
March 25, 1:56 PM EST
Where
Miami-Dade County, 1.28 mi ENE of Homestead to 1.29 mi ENE of Homestead
Measured
0.75 in hail
Reported by
Public
Coordinates
25.478, -80.451

A member of the public reported hail up to the size of pennies at the Homestead RaceTrac gas station on SW 312th Street.

Thunderstorm Wind, Miami-Dade

When
March 25, 2:03 PM EST
Where
Miami-Dade County, 3 mi SSE of Naranja to 1.14 mi ENE of Leisure City
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
25.480, -80.412

An off-duty NWS employee reported quarter-inch diameter hail, downed small tree limbs and branches, and water ponding on roads near Homestead Air Reserve Base. Wind speeds estimated upon damage due to passing thunderstorm.

Thunderstorm Wind, Miami-Dade

When
March 25, 2:05 PM EST
Where
Miami-Dade County, 2.29 mi ENE of Richmond Hgts
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
25.646, -80.338

ARES operator relayed a report of downed power lines near SW 87th Ave and SW 131 St |near The Falls. Time estimated from radar. Wind gust estimated by nearby observations and time of damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233078, 1232970, 1232961, 1232964, 1233079, 1232980.